MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2513C166E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Injury (2348)
Date of Event 05/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an 53mm abdominal aortic aneurysm.The diameter of the aortic bifurcation was noted as 21mm.The proximal neck diameter of the right external iliac measured 10mm, 78mm in length and the distal neck diameter noted as 11mm.The lcia was observed to be tortuous.It was reported that a ct scan carried out approximately a year later showed that the right limb was occluded.The physician attributed the cause of the event to possible crushing/narrowing of the limb near the distal aorta.The event is not resolved.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Additional information received on this case reported that the physician performed a revision to fix the occluded limb.An endurant ii 25x25x49 cuff was placed in the existing main body stent graft and an extension limb (16x13x124mm) was implanted in the right ipsi side to realign graft.Another non mdt vbx device was implanted in the right limb to reinforce area and as that device appeared kinked, another device was extended distally to the external artery.Ballooning was performed with reliant in the proximal main body and iliac limb and kissing balloons were used in the distal aorta.Post angiogram showed both limbs patent with good flow bilateral and the patient had good pulses bilaterally post procedure films review summary: the exact cause of the reported right limb occlusion could not be determined from the pre-implant films provided.Films at implant and post-implant ct¿s were not provided, and the in-vivo configuration of the implanted stent grafts and the reported occlusion event could not be assessed.Review of a pre-implant 3d/ct film report revealed that the patient had a proximal neck that ranged in diameter from 20 ¿ 21mm along a 3cm length neck that was essentially straight and free from calcification and thrombus.The distal aortic diameter measured 21mm with calcification noted.The right common iliac artery was non-tortuous, measuring from 10 ¿ 11.5mm in diameter, and the right external iliac artery measured 10mm in diameter near its origin.It is possible that this occlusion event was anatomy related; implanting within a small calcified distal aorta that may have compressed the right limb, leading to thrombus formation.Other possible occlusion contributors (which are currently unknown) include verification of the diameter of the implanted contra limb(s) and possible ipsi limb extension, amount of limb/vessel oversizing, assessment of the limb flow lumen along the entire length, location of any overlapping limbs, and if the right limb may have been extended into the right external iliac artery.This occlusion may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7569232
Report Number2953200-2018-00809
Device Sequence Number1758775
Product Code MIH
UDI-Device Identifier00613994991249
UDI-Public00613994991249
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2019
Device Model NumberETBF2513C166E
Device Catalogue NumberETBF2513C166E
Device Lot NumberV07348080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date06/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR